MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ THERMOCOOL® NAV BI-DIRECTIONAL CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER¿ THERMOCOOL® NAV BI-DIRECTIONAL CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number BNI75TCDFH
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 04/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter phone: (b)(6).The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device number 30670389m and no internal action related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a male patient underwent a ventricular tachycardia (vt) ablation procedure with an ez steer¿ thermocool® nav bi-directional catheter.The patient suffered right coronary artery aneurysm requiring surgical intervention.During epicardial ablation, when coronary angiography (cag) was conducted, an aneurysm was confirmed at the periphery of the right coronary artery.Although it was unknown whether the issue was caused by ablation, percutaneous coronary intervention (pci) was performed.This occurred after ablation, when pericardial drainage was performed.The issue was resolved by conducting the pci.The procedure was ended without problem and the patient returned to the ward.Coronary artery injury; since the catheter had no contact force (cf), there was no cf monitoring; it was confirmed by fluoroscopy by the physician.The procedure was completed without any problem after pci.The physician will describe their opinion on the relationship between the event and the product after checking.Medical history/treatment history/other diseases currently being treated includes brugada electrocardiogram.Additional information was received on the event.This adverse event was discovered during use of biosense webster products.Pci was the intervention provided.The patient outcome of the adverse event is fully recovered with no residual effects.No pericardial effusion or cardiac tamponade was reported.No steam pop was reported.Cardiac tamponade and pericardial effusion are not coded as in additional information it was reported that no pericardial effusion or cardiac tamponade was reported.
 
Additional Manufacturer Narrative
Additional information was received on the event on (b)(6) 2022.The patient was a 68-year-old patient (55kg).The physician¿s opinion on the cause of this adverse event was not related with the bwi product malfunction.The patient outcome of the adverse event was improved.The patient did not require extended hospitalization because of the adverse event.The patient had brugada electrocardiogram waveform, an icd implanted and the was icd activated with vf storm.A transseptal puncture was not performed.The event occurred when the reporter tried to measure act after energization, arterial blood was found.Cag revealed the event.The irrigated catheter flow setting was pre time:2 sec, post time:5sec.The correct catheter settings were selected on the generator and the pump switching from low to high flow during ablation.No error messages were observed on biosense webster equipment during the procedure.Therefore, updated d 10.Concomitant medical products and therapy dates field and a.Patient information section.In addition, the physician information was provided.Therefore, updated e.Initial reporter section.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER¿ THERMOCOOL® NAV BI-DIRECTIONAL CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez
MX  
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14284199
Report Number2029046-2022-00949
Device Sequence Number5284446
Product Code OAD
UDI-Device Identifier10846835003338
UDI-Public10846835003338
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/16/2024
Device Model NumberBNI75TCDFH
Device Catalogue NumberBNI75TCDFH
Device Lot Number30670389M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2022
Supplement Date Received by Manufacturer04/08/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date06/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PENTARAY NAV ECO 7FR, D, 2-6-2; UNKNOWN BRAND PUMP; UNK_SMARTABLATE GENERATOR
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age68 YR
Patient SexMale
Patient Weight55 KG